Alert archive / Colorado / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 52, NWS Denver/Boulder, CO

June 17, 2011Lincoln County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 17, 2011, 5:20 PM MDT for Lincoln County, Colorado. It was in force for 22 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2011, 5:20 PM MDT (23:20 UTC)
Expired
Jun 17, 2011, 5:42 PM MDT
In force
22 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Lincoln County, CO

The radar

The Pueblo radar (KPUX), 92 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 5:22 PM MDTHAIL 1.751 Sse Boyero, COHAIL WAS MOSTLY NICKEL SIZE BUT ALSO SEVERAL GOLF BALL SIZE STONES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 12:58 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
1450 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

064 
WUUS55 KBOU 172320
SVRBOU
COC073-180015-
/O.NEW.KBOU.SV.W.0052.110617T2320Z-110618T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
520 PM MDT FRI JUN 17 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO

* UNTIL 615 PM MDT

* AT 521 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS UP TO ABOUT 60 MPH.  THIS STORM WAS LOCATED NEAR
  BOYERO...OR 32 MILES SOUTHEAST OF LIMON...MOVING EAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOYERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

&&

LAT...LON 3883 10341 3905 10331 3902 10316 3877 10316
TIME...MOT...LOC 2321Z 288DEG 27KT 3894 10323
WIND...HAIL 60MPH 1.00IN

$$
1 follow-up statement
212 
WWUS55 KBOU 172342
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
542 PM MDT FRI JUN 17 2011

COC073-172352-
/O.CAN.KBOU.SV.W.0052.000000T0000Z-110618T0015Z/
LINCOLN CO-
542 PM MDT FRI JUN 17 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND EXITED 
THE AREA.

LAT...LON 3883 10341 3905 10331 3902 10316 3877 10316
TIME...MOT...LOC 2342Z 288DEG 27KT 3889 10304

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:47 PM MDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jun 17, 2:47 PM MDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
247 PM MDT FRI JUN 17 2011

.SHORT TERM...CONVECTION ALREADY MOVING ACROSS PARTS OF THE FORECAST
AREA. BEST INSTABILITY OCCURRING OVER ELBERT...LINCOLN AND
WASHINGTON COUNTY WHERE CAPES ARE AROUND 1500 J/KG. HAVE THE HIGHEST
POPS OVER THIS AREA FOR THIS EVENING. THIS IS ALSO THE AREA FOR THE
BEST CHANCE FOR SEVERE WEATHER. ELSEWHERE WHERE THE INSTABILITY IS
WEAKER WHERE ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED
THROUGH EARLY EVENING. CHANCES FOR SEVERE STORMS IS LOWER WHERE THE
CONVECTION HAS ALREADY PASSED OVER...BUT AREAS AROUND THE SOUTH
METRO ARE RECOVERING WITH CAPES OF 1000 J/KG. SO CAN'T RULE OUT AN
ISOLATED SEVERE STORM WHERE THE SEVERE THUNDERSTORM WATCH IS.

THE STORMS WILL DECREASE AND MOVE OUT OF THE AREA AROUND MID
EVENING. WILL HAVE LOWER POPS FOR OVERNIGHT WITH THE ONLY MENTION OF
PRECIPITATION BEING OVER THE HIGHER TERRAIN. A FEW SHOWERS WILL BE
POSSIBLE AS AN UPPER LEVEL WAVE PASSES OVER THE STATE.

FOR SATURDAY...EXPECT ANOTHER ROUND OF CONVECTION. AIRMASS DRIES
SOME OVER THE URBAN WHERE DEW POINTS WILL BE IN THE UPPER 30S TO
LOWER 40S DURING THE AFTERNOON. THIS WILL RESULT IN CAPES LESS THAN
500 J/KG. BEST CHANCE FOR SEVERE STORMS WILL BE OVER THE EASTERN
PLAINS WHERE DEW POINTS WILL BE NEAR 50 DEGREES WITH CAPES TO 1500
J/KG. THIS IS ALSO WHERE THE BEST CHANCE FOR PRECIPITATION WILL BE.
TEMPERATURE WISE...AIRMASS WARMS A FEW DEGREES WITH MOST LOCATIONS
ACROSS NORTHEAST COLORADO AROUND 80 DEGREES.

.LONG TERM...ON SUNDAY...AN INCREASING SOUTHWESTERLY FLOW ALOFT
WILL  BE OVER COLORADO AHEAD OF THE NEXT UPPER TROUGH PROGGED TO
DROP INTO NORTHERN UTAH.  THE NAM12 PUSHES A COLD FRONT ACROSS
NORTHEASTERN COLORADO SUNDAY AFTN WITH INCREASING QG ASCENT
DEVELOPING FM WEST TO EAST ACROSS THE CWFA. THE GFS IS SLOWER AND
DOES NOT PUSH A FRONT ACROSS THE CWFA UNTIL SUNDAY EVENING. FCST
CAPES IN THE AFTERNOON AOA 1500 J/KG TO THE NORTH AND EAST OF
DENVER...WITH LESSER CAPES IN THE DRIER AIR TO THE SOUTH. A 90-KT
UPPER LEVEL JET WILL BE MOVING INTO SWRN CO IN THE AFTN.  THE
INCREASING SHEAR COULD INCREASE THE SEVERE POTENTIAL DURING THE LATE
AFTN/EVNG AND ALSO ALLOW FOR NOCTURNAL SHOWERS SUNDAY NIGHT.   WL
CONTINUE WITH SCATTERED THUNDERSTORMS SUNDAY AFTERNOON FOR THE MOST
PART...LESSER COVERAGE ALONG THE PALMER DIVIDE.  DIFFERENCES
CONTINUE REGARDING THE STRENGTH AND TRACK OF THE NEXT TROUGH AS IT
MAKES ITS WAY ACROSS CO.  ALTHOUGH THE NAM IS NOT AS DEEP WITH THE
TROUGH VS THE GFS/ECWMF SOLUTIONS...THE TIMING BETWEEN THE MDLS IS
SIMILAR.  OVERALL THE TROUGH IS NOT VERY WELL ORGANIZED...BUT SHOULD
SEE THE BEST PCPN COVERAGE SUNDAY NIGHT INTO MONDAY AS THE SYSTEM
MOVES ACROSS NORTHERN CO.  WL CONTINUE WITH CHC POPS THROUGH MONDAY
NIGHT...HIGHEST POPS IN THE MTNS AND ALONG THE NRN BORDER...WITH
LESSER POPS TO THE SOUTH.  TEMPERATURES WILL BE COOLER AS WELL FOR
MONDAY AND TUESDAY...ONLY MINOR ADJUSTMENTS TO THE TEMPERATURE GRIDS
PLANNED AT THIS TIME.  NORTHWESTERLY FLOW ALOFT WILL BE DEVELOPING
TUESDAY INTO TUESDAY NIGHT AS THE TROUGH MOVES TO THE EAST.  THE AMS
WILL BE DRIER AND MORE SUBSIDENT AS AN  UPPER LEVEL RIDGE APPROACHES
FM THE NORTHWEST ON WEDNESDAY.  NO CHANGES IN THE OVERALL TREND...
WITH TEMPERATURES WARMING BY MIDWEEK.

&&

.AVIATION...SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE
DENVER AREA THROUGH 02Z. MAIN THREAT WITH THESE STORMS WILL BE WIND
GUSTS TO 30 KNOTS AND HEAVY RAIN. THE STRONGEST STORMS WILL PRODUCE
SMALL HAIL. OUTSIDE OF THUNDERSTORM DOWN DRAFT WINDS WILL BE
SOUTHEAST AND THEN BECOME LIGHT AND VARIABLE AFTER 04Z.

&&

.HYDROLOGY...NO MAJOR IMPACTS EXPECTED FOR THE BURN AREAS TODAY OR
TONIGHT. STORMS CONTINUE TO MOVE ALONG QUICKLY...SO EVEN IF A
THUNDERSTORM MOVED OVER THE 4 MILE BURN...RAINFALL AMOUNTS ARE
EXPECTED TO BE LESS THAN A QUARTER INCH.

TEMPERATURES WILL BE NEAR SEASONAL AVERAGES TODAY THROUGH SUNDAY.
SCATTERED SHOWERS THROUGH SUNDAY MAY PRODUCE A SLIGHT RISK OF HIGHER
FLOWS...OTHERWISE NO MAJOR CHANGES IN SNOWMELT OR RIVER LEVELS ARE
EXPECTED THIS WEEKEND. TEMPERATURES ARE EXPECTED TO BE LOWER ON
MONDAY AND TUESDAY.

FLOOD ADVISORIES REMAIN IN EFFECT FOR RIVERS IN JACKSON COUNTY AND
FOR THE COLORADO RIVER IN GRAND COUNTY IN NORTH CENTRAL COLORADO.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...MEIER
LONG TERM....COOPER
AVIATION...MEIER
Hazardous weather outlook, Jun 17, 10:54 AM MDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1054 AM MDT FRI JUN 17 2011

COZ030>051-181200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1054 AM MDT FRI JUN 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL REDEVELOP OVER THE MOUNTAINS TO URBAN
CORRIDOR THIS AFTERNOON. THESE STORMS WILL SPREAD TO THE EAST ALONG
AND NORTH OF THE PALMER DIVIDE THIS EVENING. THE STRONGEST STORMS
WILL LIKELY OCCUR EAST AND SOUTHEAST OF DENVER. A FEW OF THE STORMS
COULD BECOME SEVERE WITH LARGE HAIL UP TO GOLFBALL SIZE AND WINDS TO
60 MPH. CAN NOT RULE OUT A TORNADO OR TWO TODAY BECAUSE BETTER SHEAR
AND GREATER LOW LEVEL MOISTURE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE
FORECAST AREA SATURDAY.  BY SUNDAY AND MONDAY...A BETTER CHANCE OF
SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AS ANOTHER STORM SYSTEM
MOVES ACROSS THE STATE.  DRIER AIR WILL MOVE INTO THE FORECAST AREA
TUESDAY THROUGH THURSDAY...WITH ONLY A SLIGHT CHANCE OF LATE DAY
SHOWERS AND THUNDERSTORMS EXPECTED. TEMPERATURES WILL BE NEAR NORMAL
ON SATURDAY AND SUNDAY...WITH BELOW NORMAL READINGS FOR MONDAY AND
TUESDAY...THEN WARMER TEMPERATURES RETURNING FOR WEDNESDAY AND
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

MEIER/COOPER

In the hours before

Local storm report, Jun 17, 3:23 PM MDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
323 PM MDT FRI JUN 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 PM     TSTM WND GST     2 NW STRASBURG          39.76N 104.33W
06/17/2011  M58.00 MPH       ADAMS              CO   TRAINED SPOTTER

            1.02 INCHES RAIN IN 30 MINUTES

1254 PM     HAIL             8 SE ARAPAHOE PARK      39.55N 104.58W
06/17/2011  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

1232 PM     HAIL             7 NNE PONDEROSA PARK    39.48N 104.57W
06/17/2011  M0.88 INCH       ELBERT             CO   TRAINED SPOTTER

1230 PM     HAIL             10 N ELIZABETH          39.50N 104.60W
06/17/2011  M0.88 INCH       ELBERT             CO   TRAINED SPOTTER

            0.3 INCH OF RAIN IN 15 MINUTES

&&

BENTON
Special weather statement, Jun 17, 3:36 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
336 PM MDT FRI JUN 17 2011

COZ046-172215-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
336 PM MDT FRI JUN 17 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTH CENTRAL LINCOLN COUNTY
  EAST CENTRAL ELBERT COUNTY

AT 337 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND WIND GUSTS
TO AROUND 50 MPH.  THIS STORM WAS LOCATED 4 MILES NORTHWEST OF
LIMON...MOVING EAST AT 20 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO LIMON AND
GENOA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

COPIOUS AMOUNTS OF HAIL ARE POSSIBLE WITH THIS STORM WHICH MAY COVER
ROADWAYS...LEADING TO HAZARDOUS DRIVING CONDITIONS. THE HAIL MAY ALSO
CLOG STORM DRAINS...GUTTERS AND ROADSIDE CULVERTS...CAUSING SOME
MINOR FLOODING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FRIDAY
EVENING FOR NORTHEASTERN COLORADO.

&&

LAT...LON 3949 10353 3930 10339 3921 10377 3934 10385
TIME...MOT...LOC 2137Z 248DEG 19KT 3931 10373
Local storm report, Jun 17, 3:54 PM MDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
354 PM MDT FRI JUN 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             3 E LIMON               39.27N 103.63W
06/17/2011  M1.00 INCH       LINCOLN            CO   TRAINED SPOTTER

            QUARTER SIZE HAIL COVERING I-70 FOR 1.5 MILE STRETCH.

0119 PM     TSTM WND GST     2 NW STRASBURG          39.76N 104.33W
06/17/2011  M58.00 MPH       ADAMS              CO   TRAINED SPOTTER

            1.02 INCHES RAIN IN 30 MINUTES

1254 PM     HAIL             8 SE ARAPAHOE PARK      39.55N 104.58W
06/17/2011  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

1232 PM     HAIL             7 NNE PONDEROSA PARK    39.48N 104.57W
06/17/2011  M0.88 INCH       ELBERT             CO   TRAINED SPOTTER

1230 PM     HAIL             10 N ELIZABETH          39.50N 104.60W
06/17/2011  M0.88 INCH       ELBERT             CO   TRAINED SPOTTER

            0.3 INCH OF RAIN IN 15 MINUTES

&&

BENTON
Local storm report, Jun 17, 4:14 PM MDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
414 PM MDT FRI JUN 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     HAIL             2 E GENOA               39.28N 103.46W
06/17/2011  M1.00 INCH       LINCOLN            CO   STORM CHASER

            HEAVY RAIN. SOME ROTATION IN CLOUDS PRIOR TO HAIL EVENT.

0345 PM     HAIL             3 E LIMON               39.27N 103.63W
06/17/2011  M1.00 INCH       LINCOLN            CO   TRAINED SPOTTER

            QUARTER SIZE HAIL COVERING I-70 FOR 1.5 MILE STRETCH.

0119 PM     TSTM WND GST     2 NW STRASBURG          39.76N 104.33W
06/17/2011  M58.00 MPH       ADAMS              CO   TRAINED SPOTTER

            1.02 INCHES RAIN IN 30 MINUTES

1254 PM     HAIL             8 SE ARAPAHOE PARK      39.55N 104.58W
06/17/2011  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

1232 PM     HAIL             7 NNE PONDEROSA PARK    39.48N 104.57W
06/17/2011  M0.88 INCH       ELBERT             CO   TRAINED SPOTTER

1230 PM     HAIL             10 N ELIZABETH          39.50N 104.60W
06/17/2011  M0.88 INCH       ELBERT             CO   TRAINED SPOTTER

            0.3 INCH OF RAIN IN 15 MINUTES

&&

BENTON
Local storm report, Jun 17, 4:36 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
436 PM MDT FRI JUN 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     HAIL             3 NE GENOA              39.31N 103.46W
06/17/2011  M1.00 INCH       LINCOLN            CO   TRAINED SPOTTER

            PEA TO QUATER SIZE HAIL. GROUND IS WHITE WITH HAIL.

0407 PM     HAIL             2 E GENOA               39.28N 103.46W
06/17/2011  M1.00 INCH       LINCOLN            CO   STORM CHASER

            HEAVY RAIN. SOME ROTATION IN CLOUDS PRIOR TO HAIL EVENT.

0345 PM     HAIL             3 E LIMON               39.27N 103.63W
06/17/2011  M1.00 INCH       LINCOLN            CO   TRAINED SPOTTER

            QUARTER SIZE HAIL COVERING I-70 FOR 1.5 MILE STRETCH.

0119 PM     TSTM WND GST     2 NW STRASBURG          39.76N 104.33W
06/17/2011  M58.00 MPH       ADAMS              CO   TRAINED SPOTTER

            1.02 INCHES RAIN IN 30 MINUTES

1254 PM     HAIL             8 SE ARAPAHOE PARK      39.55N 104.58W
06/17/2011  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

1232 PM     HAIL             7 NNE PONDEROSA PARK    39.48N 104.57W
06/17/2011  M0.88 INCH       ELBERT             CO   TRAINED SPOTTER

1230 PM     HAIL             10 N ELIZABETH          39.50N 104.60W
06/17/2011  M0.88 INCH       ELBERT             CO   TRAINED SPOTTER

            0.3 INCH OF RAIN IN 15 MINUTES

&&

BENTON
Special weather statement, Jun 17, 5:04 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
504 PM MDT FRI JUN 17 2011

COZ041-046-047-172330-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET
CO-
504 PM MDT FRI JUN 17 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  CENTRAL LINCOLN COUNTY
  SOUTHEASTERN ELBERT COUNTY

AT 504 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND WIND GUSTS
TO AROUND 50 MPH.  THIS STORM WAS LOCATED OVER SOUTH CENTRAL ELBERT
COUNTY...OR 28 MILES SOUTHWEST OF LIMON...MOVING NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE ADVISORY
COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FRIDAY
EVENING FOR NORTHEASTERN COLORADO.

&&

LAT...LON 3906 10405 3920 10380 3902 10362 3887 10405
TIME...MOT...LOC 2304Z 237DEG 27KT 3896 10401

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 6:03 PM MDTSevere Thunderstorm WarningBOULogan27 min
Jun 16, 6:39 PM MDTSevere Thunderstorm WarningBOUDouglas36 min
Jun 16, 7:15 PM MDTSevere Thunderstorm WarningBOUDouglas16 min
Jun 16, 7:29 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert31 min
Jun 16, 7:35 PM MDTSevere Thunderstorm WarningBOULarimer, Weld40 min
Jun 16, 8:07 PM MDTSevere Thunderstorm WarningBOUAdams, Weld23 min
Jun 16, 8:33 PM MDTSpecial Weather StatementBOUAdams, Arapahoe42 min
Jun 16, 9:19 PM MDTSpecial Weather StatementBOUArapahoe, Elbert56 min
Jun 17, 12:35 PM MDTSpecial Weather StatementBOUArapahoe25 min
Jun 17, 12:52 PM MDTSpecial Weather StatementBOUArapahoe23 min
Jun 17, 1:36 PM MDTSpecial Weather StatementBOUArapahoe24 min
Jun 17, 1:51 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert39 min
Jun 17, 2:27 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert, Lincoln, Washington48 min
Jun 17, 3:08 PM MDTSevere Thunderstorm WarningBOULincoln, Washington42 min
Jun 17, 3:36 PM MDTSpecial Weather StatementBOULincoln39 min
Jun 17, 3:46 PM MDTTornado WarningBOUElbert29 min
Jun 17, 4:25 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln50 min
Jun 17, 4:29 PM MDTSevere Thunderstorm WarningBOULincoln19 min
Jun 17, 5:04 PM MDTSpecial Weather StatementBOULincoln26 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.